Delaware, 2005

Lightning Strike in Delaware, July 27, 2005

July 27, 2005 · NWS PHI · 1 event in 1 county or zone

A lightning strike started a house fire on Hastings Farm Road. Seven engine companies responded to the blaze.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A lightning strike started a house fire on Hastings Farm Road. Seven engine companies responded to the blaze. The house was unoccupied and no serious injuries were reported. Damage was estimated at $60,000. The time of the lightning strike was estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 27, 4:00 PM EST, 4 hours earlier.

Area forecast discussion, Jul 27, 4:00 PM EST, 4 hours before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 PM EDT WED JUL 27 2005

ALL COASTAL WATERS ARE IN THE SEVERE THUNDERSTORM WATCH UNTIL
10 PM...HAVE ADDED TO THE WATCH/WARNING/ADVISORY SEGMENT.

.SHORT TERM/LONG TERM...
EXCESSIVE HEAT WARNING WILL EXPIRE THIS EVENING...WILL NOT CARRY
IN THE ZONES.

FRONT WILL CROSS THE FORECAST AREA EARLY TONIGHT. WITH THE VERY
UNSTABLE AIR AHEAD OF THE FRONT...THUNDERSTORMS COULD BEGIN TO POP
AT ANY TIME BUT IT NOW APPEARS THAT THE STRONGEST STORMS WILL OCCUR
IN THE LINE OF TSTMS AHEAD OF THE FRONT...WHICH WILL MOVE ACROSS
THIS EVENING. A SEVERE TSTM WATCH WILL REMAIN IN EFFECT UNTIL 10 PM.
ONCE THE FRONT CROSS THE REGION...OUR HEAT WAVE WILL COME TO AN
ABRUPT HALT. THE FRONT WILL BECOME ALMOST STATIONARY TO OUR SOUTH.
WAVES OF LOW PRESSURE WILL MOVE ALONG THE FRONT. THE THREAT OF
PRECIPITATION WILL BE HIGHEST IN OUR SOUTHERN ZONES. NORTHERN ZONES
MAY REMAIN DRY UNTIL THE BEGINNING OF NEXT WEEK. AT THIS TIME THE
GFS BRINGS A SIGNIFICANT RAINFALL TO OUR SOUTHERN ZONES FRIDAY.
THE NAM IS NOT AS WET AND DOES NOT BRING THE BULK OF THE RAIN AS
FAR NORTH AS THE GFS. WE WILL TAKE THE MIDDLE OF THE ROAD BUT
LEAN TOWARD THE NAM. THE NEXT WAVE WILL BRING A CHANCE OF
PRECIPITATION TO THE ENTIRE FORECAST AREA LATE SUNDAY NIGHT
INTO TUESDAY.

&&

.AVIATION...
ENTIRE FA UNDER A SVR TSTM WATCH TIL 10 PM. RAPID INCRS IN CU TO A
CIG. CONDS WILL THEN FLUCTUATE RPDLY AS TSTMS MOVE INTO FA. ANY
TSTM, ESP THOSE IN LINES OR CLUSTERS, WILL BE CAPABLE OF PRODUCING A
SUDDEN DROP IN VSBY, PSBLY TO LCLY LIFR, ALONG WITH A RAPID DROP IN
CIG HTS. TSTMS CAN ALSO BE ACCOMPANIED BY DANGEROUS WND GUSTS AND
CG LTNG. AFT THREAT OF SVR WX ENDS, SHWRS AND TSTMS WILL REMAIN SCTD
THRU FA OVRNGT.
&&

.MARINE...
ENTIRE FA UNDER A SVR TSTM WATCH TIL 10 PM. TROPICAL STORM FRANKLIN
CONT TO SEND IN A SWELL AVERAGING ARND 4 FT. TS IS CUR DRFTG TO THE
NNW AND HAS INTENSIFIED A LITTLE DURING THE MRNG HRS. WILL INTRO SCA
ON THE OCEAN BECAUSE OF THREAT THAT SWELLS WILL INCR IN HT TO OR ABV
5, PLUS PSBLTY THAT SEAS WILL BE PUSHED LCLY HGR IN SVR TSTM WND
SQUALLS. SEE LATEST UPDATED BULLETINS ON TS FRANKLIN FROM THE
NATIONAL HURRICANE CENTER.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...SEVERE TSTM WATCH ALL ZONES UNTIL 10 PM.
NJ...SEVERE TSTM WATCH ALL ZONES UNTIL 10 PM.
DE...SEVERE TSTM WATCH ALL ZONES UNTIL 10 PM.
MD...SEVERE TSTM WATCH ALL ZONES UNTIL 10 PM.
MARINE...SMALL CRAFT ADVISORY FOR SEAS ON THE OCEAN FROM SANDY HOOK
         NJ TO FENWICK ISLAND DE...ANZ450>455.
      ...SEVERE TSTM WATCH UNTIL 10 PM OCEAN WATERS AND DEL BAY.

SYNOPSIS...
SHORT TERM...RPW
LONG TERM...RPW
AVIATION...HW
MARINE...HW
Hazardous weather outlook, Jul 27, 4:09 AM EST, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
509 AM EDT WED JUL 27 2005

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-
012>027-PAZ054-055-060>062-067>071-281000-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM...
CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY...
PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
509 AM EDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW
JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...
AN EXCESSIVE HEAT WARNING CONTINUES FOR SOUTHEAST PENNSYLVANIA,
NORTHEAST MARYLAND, PORTIONS OF SOUTHERN AND CENTRAL NEW JERSEY AND
ALL OF DELAWARE. MAXIMUM HEAT INDICES WILL REACH 105 TO 110 DEGREES
THIS AFTERNOON.  THE THREAT FROM EXCESSIVE HEAT IS EXPECTED TO END
THIS EVENING AS COOLER AIR MOVES INTO THE REGION.

AS THE COLD FRONT MOVES INTO THIS HOT AND MOIST AIRMASS THIS
AFTERNOON...THUNDERSTORMS WILL LIKELY DEVELOP ALONG IT. SOME OF
THESE STORMS MAY BECOME SEVERE BY MID TO LATE AFTERNOON...WITH THE
MAIN THREAT BEING DAMAGING WIND GUSTS AND VERY HEAVY RAINFALL.

THERE IS A HIGH RISK OF RIP CURRENTS FOR NEW JERSEYS BEACHES IN COASTAL
OCEAN AND MONMOUTH COUNTIES. THERE IS A MODERATE RISK OF RIP CURRENTS
ON THE COASTAL CAPE MAY AND ATLANTIC BEACHES OF SOUTHERN NEW JERSEY,
AND THE DELAWARE ATLANTIC BEACHES.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY DUE TO THE THREAT OF
SEVERE WEATHER.

SZATKOWSKI/EBERWINE(COR TO MENTION MOD/HIGH RISK OF RIP CURRENTS)

In the hours before

Special weather statement, Jul 27, 5:12 PM EST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
612 PM EDT WED JUL 27 2005

DEZ001-NJZ012-013-015>019-PAZ068>071-272330-
BUCKS PA-CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-MERCER NJ-MIDDLESEX NJ-
MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...CAMDEN...NEW BRUNSWICK...NEWARK...
PERTH AMBOY...PHILADELPHIA...TRENTON AND WILMINGTON
612 PM EDT WED JUL 27 2005

...GUSTY WINDS MOVING THROUGH ASSOCIATED WITH A GUST FRONT...

AT 6:10 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A GUST FRONT FROM CENTRAL MIDDLESEX COUNTY, SOUTHWESTWARD ACROSS
MERCER, SOUTHERN MONTGOMERY AND BUCKS COUNTIES AND INTO EASTERN
CHESTER COUNTY. THIS GUST FRONT IS MOVING TO THE EAST SOUTHEAST AT
ABOUT 25 MPH, AND COULD ALLOW ADDITIONAL THUNDERSTORMS TO DEVELOP.

EXPECT WINDS TO BRIEFLY GUST TO AROUND 35 MPH AS THIS GUST FRONT
MOVES THROUGH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL
10 PM EDT.

STAYED TUNED TO NOAA WEATHER RADIO ALL HAZARDS, OR YOUR LOCAL MEDIA
OUTLETS FOR FURTHER UPDATES AND POSSIBLE WARNINGS.

GORSE
Local storm report, Jul 27, 6:00 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
700 PM EDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             10 NE WEATHERLY         41.05N 75.69W
07/27/2005  0.50 INCH        CARBON             PA   TRAINED SPOTTER

            MARBLE TO DIME SIZE HAIL REPORTED IN THE ALBRIGHTSVILLE
            AREA.

0410 PM     HAIL             POCONO PINES            41.12N 75.46W
07/27/2005  0.50 INCH        MONROE             PA   TRAINED SPOTTER

            MARBLE TO DIME SIZE HAIL REPORTED.

0425 PM     TSTM WND DMG     STROUDSBURG             40.98N 75.20W
07/27/2005                   MONROE             PA   TRAINED SPOTTER

            TREES DOWNED.

0425 PM     TSTM WND DMG     10 NE STROUDSBURG       41.09N 75.06W
07/27/2005                   MONROE             PA   TRAINED SPOTTER

            WIRES AND TREES KNOCKED DOWN IN THE BUSHKILL AREA.

0425 PM     HEAVY RAIN       STROUDSBURG             40.98N 75.20W
07/27/2005  1.30 INCH        MONROE             PA   TRAINED SPOTTER

            1.30 INCHES OF RAIN AND STREET FLOODING REPORTED.

0440 PM     TSTM WND DMG     VERNON VALLEY           41.24N 74.49W
07/27/2005                   SUSSEX             NJ   EMERGENCY MNGR

            POWER LINES DOWNED.

0514 PM     TSTM WND DMG     BUTLER                  41.00N 74.35W
07/27/2005                   MORRIS             NJ   TRAINED SPOTTER

            TREES DOWNED.

0532 PM     TSTM WND DMG     5 NE MOUNT ARLINGTON    40.97N 74.57W
07/27/2005                   MORRIS             NJ   TRAINED SPOTTER

            TREE KNOCKED DOWN INTO A HOUSE IN JEFFERSON TOWNSHIP.

0630 PM     TSTM WND DMG     6 N EXTON               40.12N 75.63W
07/27/2005                   CHESTER            PA   TRAINED SPOTTER

            TREE DOWN BLOCKING ROUTE 82 IN WEST NANTMEAL TOWNSHIP.

0633 PM     TSTM WND DMG     1 NW PHILADELPHIA       40.02N 75.15W
07/27/2005                   PHILADELPHIA       PA   TRAINED SPOTTER

            TREE LIMBS DOWNED IN ROXBOROUGH.

0633 PM     TSTM WND GST     1 NW PHILADELPHIA       40.03N 75.16W
07/27/2005  63 MPH           PHILADELPHIA       PA   TRAINED SPOTTER

            A 63 MPH WIND GUST WAS MEASURED BY A WEATHER SPOTTER IN
            ROXBOROUGH.

0652 PM     TSTM WND DMG     RISING SUN              39.70N 76.06W
07/27/2005                   CECIL              MD   EMERGENCY MNGR

            TREES KNOCKED DOWN.

&&

GORSE
Local storm report, Jul 27, 6:41 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
741 PM EDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             10 NE WEATHERLY         41.05N 75.69W
07/27/2005  0.50 INCH        CARBON             PA   TRAINED SPOTTER

            MARBLE TO DIME SIZE HAIL REPORTED IN THE ALBRIGHTSVILLE
            AREA.

0410 PM     HAIL             POCONO PINES            41.12N 75.46W
07/27/2005  0.50 INCH        MONROE             PA   TRAINED SPOTTER

            MARBLE TO DIME SIZE HAIL REPORTED.

0425 PM     TSTM WND DMG     10 NE STROUDSBURG       41.09N 75.06W
07/27/2005                   MONROE             PA   TRAINED SPOTTER

            WIRES AND TREES KNOCKED DOWN IN THE BUSHKILL AREA.

0425 PM     TSTM WND DMG     STROUDSBURG             40.98N 75.20W
07/27/2005                   MONROE             PA   TRAINED SPOTTER

            TREES DOWNED.

0425 PM     HEAVY RAIN       STROUDSBURG             40.98N 75.20W
07/27/2005  1.30 INCH        MONROE             PA   TRAINED SPOTTER

            1.30 INCHES OF RAIN AND STREET FLOODING REPORTED.

0440 PM     TSTM WND DMG     VERNON VALLEY           41.24N 74.49W
07/27/2005                   SUSSEX             NJ   EMERGENCY MNGR

            POWER LINES DOWNED.

0514 PM     TSTM WND DMG     BUTLER                  41.00N 74.35W
07/27/2005                   MORRIS             NJ   TRAINED SPOTTER

            TREES DOWNED.

0532 PM     TSTM WND DMG     5 NE MOUNT ARLINGTON    40.97N 74.57W
07/27/2005                   MORRIS             NJ   TRAINED SPOTTER

            TREE KNOCKED DOWN INTO A HOUSE IN JEFFERSON TOWNSHIP.

0630 PM     TSTM WND DMG     6 N EXTON               40.12N 75.63W
07/27/2005                   CHESTER            PA   TRAINED SPOTTER

            TREE DOWN BLOCKING ROUTE 82 IN WEST NANTMEAL TOWNSHIP.

0633 PM     TSTM WND DMG     1 NW PHILADELPHIA       40.02N 75.15W
07/27/2005                   PHILADELPHIA       PA   TRAINED SPOTTER

            TREE LIMBS DOWNED IN ROXBOROUGH.

0633 PM     TSTM WND GST     1 NW PHILADELPHIA       40.02N 75.15W
07/27/2005  63 MPH           PHILADELPHIA       PA   TRAINED SPOTTER

            A 63 MPH WIND GUST WAS MEASURED BY A WEATHER SPOTTER IN
            ROXBOROUGH.

0652 PM     TSTM WND DMG     RISING SUN              39.70N 76.06W
07/27/2005                   CECIL              MD   EMERGENCY MNGR

            TREES KNOCKED DOWN.

0720 PM     TSTM WND DMG     NEW CASTLE              39.67N 75.57W
07/27/2005                   NEW CASTLE         DE   TRAINED SPOTTER

            TREES AND WIRES DOWN ON RT. 40.

&&

JJM
Local storm report, Jul 27, 6:44 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
744 PM EDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             10 NE WEATHERLY         41.05N 75.69W
07/27/2005  0.50 INCH        CARBON             PA   TRAINED SPOTTER

            MARBLE TO DIME SIZE HAIL REPORTED IN THE ALBRIGHTSVILLE
            AREA.

0410 PM     HAIL             POCONO PINES            41.12N 75.46W
07/27/2005  0.50 INCH        MONROE             PA   TRAINED SPOTTER

            MARBLE TO DIME SIZE HAIL REPORTED.

0425 PM     TSTM WND DMG     10 NE STROUDSBURG       41.09N 75.06W
07/27/2005                   MONROE             PA   TRAINED SPOTTER

            WIRES AND TREES KNOCKED DOWN IN THE BUSHKILL AREA.

0425 PM     TSTM WND DMG     STROUDSBURG             40.98N 75.20W
07/27/2005                   MONROE             PA   TRAINED SPOTTER

            TREES DOWNED.

0425 PM     HEAVY RAIN       STROUDSBURG             40.98N 75.20W
07/27/2005  1.30 INCH        MONROE             PA   TRAINED SPOTTER

            1.30 INCHES OF RAIN AND STREET FLOODING REPORTED.

0440 PM     TSTM WND DMG     VERNON VALLEY           41.24N 74.49W
07/27/2005                   SUSSEX             NJ   EMERGENCY MNGR

            POWER LINES DOWNED.

0514 PM     TSTM WND DMG     BUTLER                  41.00N 74.35W
07/27/2005                   MORRIS             NJ   TRAINED SPOTTER

            TREES DOWNED.

0532 PM     TSTM WND DMG     5 NE MOUNT ARLINGTON    40.97N 74.57W
07/27/2005                   MORRIS             NJ   TRAINED SPOTTER

            TREE KNOCKED DOWN INTO A HOUSE IN JEFFERSON TOWNSHIP.

0630 PM     TSTM WND DMG     6 N EXTON               40.12N 75.63W
07/27/2005                   CHESTER            PA   TRAINED SPOTTER

            TREE DOWN BLOCKING ROUTE 82 IN WEST NANTMEAL TOWNSHIP.

0633 PM     TSTM WND DMG     1 NW PHILADELPHIA       40.02N 75.15W
07/27/2005                   PHILADELPHIA       PA   TRAINED SPOTTER

            TREE LIMBS DOWNED IN ROXBOROUGH.

0633 PM     TSTM WND GST     1 NW PHILADELPHIA       40.02N 75.15W
07/27/2005  63 MPH           PHILADELPHIA       PA   TRAINED SPOTTER

            A 63 MPH WIND GUST WAS MEASURED BY A WEATHER SPOTTER IN
            ROXBOROUGH.

0652 PM     TSTM WND DMG     RISING SUN              39.70N 76.06W
07/27/2005                   CECIL              MD   EMERGENCY MNGR

            TREES KNOCKED DOWN.

0720 PM     TSTM WND GST     STEVENSVILLE            38.99N 76.31W
07/27/2005  0 MPH            QUEEN ANNES       MD   TRAINED SPOTTER

            50KT WINDS. OAK TREE TOPS BLOWN DOWN.

0720 PM     TSTM WND DMG     NEW CASTLE              39.67N 75.57W
07/27/2005                   NEW CASTLE         DE   TRAINED SPOTTER

            TREES AND WIRES DOWN ON RT. 40.

&&

JJM
Local storm report, Jul 27, 7:21 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
821 PM EDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             POCONO PINES            41.12N 75.46W
07/27/2005  0.50 INCH        MONROE             PA   TRAINED SPOTTER

            MARBLE TO DIME SIZE HAIL REPORTED.

0410 PM     HAIL             10 NE WEATHERLY         41.05N 75.69W
07/27/2005  0.50 INCH        CARBON             PA   TRAINED SPOTTER

            MARBLE TO DIME SIZE HAIL REPORTED IN THE ALBRIGHTSVILLE
            AREA.

0425 PM     TSTM WND DMG     10 NE STROUDSBURG       41.09N 75.06W
07/27/2005                   MONROE             PA   TRAINED SPOTTER

            WIRES AND TREES KNOCKED DOWN IN THE BUSHKILL AREA.

0425 PM     HEAVY RAIN       STROUDSBURG             40.98N 75.20W
07/27/2005  1.30 INCH        MONROE             PA   TRAINED SPOTTER

            1.30 INCHES OF RAIN AND STREET FLOODING REPORTED.

0425 PM     TSTM WND DMG     STROUDSBURG             40.98N 75.20W
07/27/2005                   MONROE             PA   TRAINED SPOTTER

            TREES DOWNED.

0440 PM     TSTM WND DMG     VERNON VALLEY           41.24N 74.49W
07/27/2005                   SUSSEX             NJ   EMERGENCY MNGR

            POWER LINES DOWNED.

0514 PM     TSTM WND DMG     BUTLER                  41.00N 74.35W
07/27/2005                   MORRIS             NJ   TRAINED SPOTTER

            TREES DOWNED.

0532 PM     TSTM WND DMG     5 NE MOUNT ARLINGTON    40.97N 74.57W
07/27/2005                   MORRIS             NJ   TRAINED SPOTTER

            TREE KNOCKED DOWN INTO A HOUSE IN JEFFERSON TOWNSHIP.

0543 PM     TSTM WND DMG     SOMERVILLE              40.57N 74.61W
07/27/2005                   SOMERSET           NJ   AMATEUR RADIO

            TREE LIMBS AND WIRES DOWN.

0614 PM     TSTM WND DMG     ROYERSFORD              40.19N 75.54W
07/27/2005                   MONTGOMERY         PA   AMATEUR RADIO

            TREES AND WIRES DOWN.

0630 PM     TSTM WND DMG     6 N EXTON               40.12N 75.63W
07/27/2005                   CHESTER            PA   TRAINED SPOTTER

            TREE DOWN BLOCKING ROUTE 82 IN WEST NANTMEAL TOWNSHIP.

0633 PM     TSTM WND GST     1 NW PHILADELPHIA       40.02N 75.15W
07/27/2005  63 MPH           PHILADELPHIA       PA   TRAINED SPOTTER

            A 63 MPH WIND GUST WAS MEASURED BY A WEATHER SPOTTER IN
            ROXBOROUGH.

0633 PM     TSTM WND DMG     1 NW PHILADELPHIA       40.02N 75.15W
07/27/2005                   PHILADELPHIA       PA   TRAINED SPOTTER

            TREE LIMBS DOWNED IN ROXBOROUGH.

0640 PM     TSTM WND DMG     JENKINTOWN              40.10N 75.13W
07/27/2005                   MONTGOMERY         PA   AMATEUR RADIO

            TREES AND WIRES DOWN.

0652 PM     TSTM WND DMG     RISING SUN              39.70N 76.06W
07/27/2005                   CECIL              MD   EMERGENCY MNGR

            TREES KNOCKED DOWN.

0653 PM     TSTM WND DMG     BRISTOL                 40.10N 74.85W
07/27/2005                   BUCKS              PA   AMATEUR RADIO

            TREES AND WIRES DOWN.

0655 PM     TSTM WND DMG     MAPLE SHADE             39.95N 75.00W
07/27/2005                   BURLINGTON         NJ   BROADCAST MEDIA

            TREES AND WIRES DOWN.

0655 PM     TSTM WND DMG     WILLINGBORO             40.03N 74.89W
07/27/2005                   BURLINGTON         NJ   NWS EMPLOYEE

            LARGE TREE LIMBS DOWN ON BEVERLY-RANCOCAS ROAD.

0700 PM     FLASH FLOOD      PENNSAUKEN              39.96N 75.06W
07/27/2005                   CAMDEN             NJ   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

0720 PM     TSTM WND GST     STEVENSVILLE            38.99N 76.31W
07/27/2005  0 MPH            QUEEN ANNES       MD   TRAINED SPOTTER

            50KT WINDS. OAK TREE TOPS BLOWN DOWN.

0720 PM     TSTM WND DMG     NEW CASTLE              39.67N 75.57W
07/27/2005                   NEW CASTLE         DE   TRAINED SPOTTER

            TREES AND WIRES DOWN ON RT. 40.

&&

JJM
Local storm report, Jul 27, 7:25 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
825 PM EDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             POCONO PINES            41.12N 75.46W
07/27/2005  0.50 INCH        MONROE             PA   TRAINED SPOTTER

            MARBLE TO DIME SIZE HAIL REPORTED.

0410 PM     HAIL             10 NE WEATHERLY         41.05N 75.69W
07/27/2005  0.50 INCH        CARBON             PA   TRAINED SPOTTER

            MARBLE TO DIME SIZE HAIL REPORTED IN THE ALBRIGHTSVILLE
            AREA.

0425 PM     TSTM WND DMG     10 NE STROUDSBURG       41.09N 75.06W
07/27/2005                   MONROE             PA   TRAINED SPOTTER

            WIRES AND TREES KNOCKED DOWN IN THE BUSHKILL AREA.

0425 PM     HEAVY RAIN       STROUDSBURG             40.98N 75.20W
07/27/2005  1.30 INCH        MONROE             PA   TRAINED SPOTTER

            1.30 INCHES OF RAIN AND STREET FLOODING REPORTED.

0425 PM     TSTM WND DMG     STROUDSBURG             40.98N 75.20W
07/27/2005                   MONROE             PA   TRAINED SPOTTER

            TREES DOWNED.

0440 PM     TSTM WND DMG     VERNON VALLEY           41.24N 74.49W
07/27/2005                   SUSSEX             NJ   EMERGENCY MNGR

            POWER LINES DOWNED.

0514 PM     TSTM WND DMG     BUTLER                  41.00N 74.35W
07/27/2005                   MORRIS             NJ   TRAINED SPOTTER

            TREES DOWNED.

0532 PM     TSTM WND DMG     5 NE MOUNT ARLINGTON    40.97N 74.57W
07/27/2005                   MORRIS             NJ   TRAINED SPOTTER

            TREE KNOCKED DOWN INTO A HOUSE IN JEFFERSON TOWNSHIP.

0543 PM     TSTM WND DMG     SOMERVILLE              40.57N 74.61W
07/27/2005                   SOMERSET           NJ   AMATEUR RADIO

            TREE LIMBS AND WIRES DOWN.

0614 PM     TSTM WND DMG     ROYERSFORD              40.19N 75.54W
07/27/2005                   MONTGOMERY         PA   AMATEUR RADIO

            TREES AND WIRES DOWN.

0630 PM     TSTM WND DMG     6 N EXTON               40.12N 75.63W
07/27/2005                   CHESTER            PA   TRAINED SPOTTER

            TREE DOWN BLOCKING ROUTE 82 IN WEST NANTMEAL TOWNSHIP.

0633 PM     TSTM WND GST     1 NW PHILADELPHIA       40.02N 75.15W
07/27/2005  63 MPH           PHILADELPHIA       PA   TRAINED SPOTTER

            A 63 MPH WIND GUST WAS MEASURED BY A WEATHER SPOTTER IN
            ROXBOROUGH.

0633 PM     TSTM WND DMG     1 NW PHILADELPHIA       40.02N 75.15W
07/27/2005                   PHILADELPHIA       PA   TRAINED SPOTTER

            TREE LIMBS DOWNED IN ROXBOROUGH.

0640 PM     TSTM WND DMG     JENKINTOWN              40.10N 75.13W
07/27/2005                   MONTGOMERY         PA   AMATEUR RADIO

            TREES AND WIRES DOWN.

0652 PM     TSTM WND DMG     RISING SUN              39.70N 76.06W
07/27/2005                   CECIL              MD   EMERGENCY MNGR

            TREES KNOCKED DOWN.

0653 PM     TSTM WND DMG     BRISTOL                 40.10N 74.85W
07/27/2005                   BUCKS              PA   AMATEUR RADIO

            TREES AND WIRES DOWN.

0655 PM     TSTM WND DMG     MAPLE SHADE             39.95N 75.00W
07/27/2005                   BURLINGTON         NJ   BROADCAST MEDIA

            TREES AND WIRES DOWN.

0655 PM     TSTM WND DMG     WILLINGBORO             40.03N 74.89W
07/27/2005                   BURLINGTON         NJ   NWS EMPLOYEE

            LARGE TREE LIMBS DOWN ON BEVERLY-RANCOCAS ROAD.

0700 PM     TSTM WND DMG     PENNSAUKEN              39.96N 75.06W
07/27/2005                   CAMDEN             NJ   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

0720 PM     TSTM WND GST     STEVENSVILLE            38.99N 76.31W
07/27/2005  58 MPH           QUEEN ANNES       MD   TRAINED SPOTTER

            58MPH WINDS. OAK TREE TOPS BLOWN DOWN.

0720 PM     TSTM WND DMG     NEW CASTLE              39.67N 75.57W
07/27/2005                   NEW CASTLE         DE   TRAINED SPOTTER

            TREES AND WIRES DOWN ON RT. 40.

&&

JJM

The radar

The Dover AFB radar (KDOX), 18 km away, was scanning. The volume nearest the first event began at 01:00 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Sussex

When
July 27, 8:00 PM EST
Where
Sussex County, Seaford
Property damage
$60,000
Reported by
NEWSPAPER
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2005Every state in 2005This day in weather historyWarnings in Delaware, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473245.